Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 397, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 20, 2005, 8:29 PM CDT for Rankin County, Simpson County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 8:29 PM CDT (01:29 UTC)
- Expired
- May 20, 2005, 9:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 16 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 210130 SVRJAN MSC121-127-210230- /O.NEW.KJAN.SV.W.0397.050521T0129Z-050521T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 829 PM CDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITIES OF...PEARL...FLOWOOD...BRANDON CENTRAL SIMPSON COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITIES OF...MENDENHALL...MAGEE * UNTIL 930 PM CDT * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRANDON...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STAR BY 855 PM CDT PINEY WOODS BY 900 PM CDT HARRISVILLE BY 910 PM CDT 7 MILES WEST OF MENDENHALL BY 915 PM CDT PINOLA BY 930 PM CDT LAT...LON 3236 8983 3233 9014 3182 9011 3185 8971 $$ DHB
1 follow-up statement
000 WWUS54 KJAN 210205 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 904 PM CDT FRI MAY 20 2005 MSC121-127-210230- /O.CON.KJAN.SV.W.0397.000000T0000Z-050521T0230Z/ RANKIN MS-SIMPSON MS- 904 PM CDT FRI MAY 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR CENTRAL SIMPSON AND SOUTHERN RANKIN COUNTIES... AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR STAR...OR ABOUT 13 MILES SOUTHEAST OF RICHLAND...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PINEY WOODS BY 910 PM CDT BRAXTON BY 915 PM CDT HARRISVILLE BY 920 PM CDT DLO AND 8 MILES WEST OF MENDENHALL BY 925 PM CDT PINOLA BY 930 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3236 8983 3233 9014 3182 9011 3185 8971 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:49 PM CDT, 40 minutes earlier.
Area forecast discussion, May 20, 7:49 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT FRI MAY 20 2005
CORRECTED TIME
.DISCUSSION...
CONVECTION CONTINUES TO ROLL THROUGH THE AREA. WSR 88D MOSAIC
PINPOINTING THE MOST INTENSE CONVECTION FROM YAZOO TO THE JACKSON
METRO TO THE AL/MS STATE LINE. THIS CONGEALING LINE OF STORMS IS
ASSOCIATED WITH THE BEST FORCING IN OUR REGION AND HAS MADE GOOD
SOUTHWARD PROGRESS AND SHOULD CONTINUE TO DO SO OVER THE NEXT FEW
HOURS.
TIMING FOR THIS ACTIVITY:
CENTRAL/SOUTHERN JACKSON METRO AREA: NOW...CLEARING AFTER 830 PM.
MERIDIAN AREA: NOW...CLEARING AFTER 830 PM.
HATTIESBURG...AFTER 9PM
BROOKHAVEN...ACTIVITY IS EXPECTED TO DIMINISH AS IT APPROACHES...
HOWEVER IF IT DOES HOLD TOGETHER...AFTER 9 PM.
TO THE WEST...TS ACTIVITY HAS HAD A HARD TIME SUSTAINING ITSELF AND
REMAINS...AT BEST...LOW END SCATTERED. WITH THE SUN SETTING...HAVE
BEGUN TO LOSE HEATING AND THIS WILL LIKELY PROVE AN EARLIER DEMISE
TO THE THE ONGOING ACTIVITY. GIVEN THAT THERE IS STILL A BIT A CAPE
TO SPEND...ISO TO LOW END SCT TS CAN BE EXPECTED THROUGH 10PM.
TIMING FOR THIS ACTIVITY:
MUCH MORE HIT OR MISS...
VICKSBURG...IF ACTIVITY HOLDS TOGETHER...BETWEEN 8 AND 9 PM.
NATCHEZ...IF ACTIVITY HOLDS TOGETHER...AFTER 930 PM.
HAVE REMOVED SEVERAL COUNTIES IN THE NORTH CENTRAL AND NORTHEAST
PORTION OF THE CWFA. PRODUCTS OUT SHORTLY.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
GAGANHazardous weather outlook, May 20, 5:33 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 533 PM CDT FRI MAY 20 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212233- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 533 PM CDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. A GREATER RISK FOR SEVERE THUNDERSTORMS EXISTS OVER EAST CENTRAL MISSISSIPPI...ALONG EAST OF A LOUISVILLE TO LAUREL LINE. THE PRIMARY RISKS ASSOCIATED WITH STORMS WILL BE DAMAGING WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. AN UPPER LEVEL DISTURBANCE AND COLD FRONT ARE MOVING SOUTHEAST TOWARD THE SOUTHERN APPALACHIANS. AHEAD OF THE COLD FRONT...THE AIRMASS IS VERY UNSTABLE...AND FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ESPECIALLY OVER EASTERN PORTIONS OF MISSISSIPPI. THE RISK FOR SEVERE WEATHER WILL GRADUALLY SHIFT SOUTHWARD INTO SOUTHERN MISSISSIPPI AS THE EVENING PROGRESSES...AND SHOULD END OVER THE ENTIRE AREA SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI ALONG AND NORTH OF I-20. THE MAIN RISKS WILL BE DAMAGING WINDS AND SMALL HAIL. A COLD FRONT WILL MOVE SOUTH INTO THE NORTHERN PORTIONS OF THE OUTLOOK AREA MONDAY MORNING AND CONTINUE THROUGH THE REMAINDER OF THE OUTLOOK AREA THROUGH THE DAY. THE AIRMASS AHEAD OF THE COLD FRONT WILL BE WARM...MOIST AND MILDLY UNSTABLE. THIS COMBINED WITH THE FORCING ALONG THE FRONT...SUFFICIENT MID LEVEL WINDS AND DEEP LAYER SHEAR SHOULD CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT. HAIL WILL BE A SECONDARY THREAT WITH THESE STORMS. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING . FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 20, 3:18 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT FRI MAY 20 2005 MSZ029>033-038>039-045>046-051>052-057>058-066-210400- CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-JONES MS- KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS- NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS- WINSTON MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL MISSISSIPPI CHOCTAW IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTHEAST MISSISSIPPI JONES THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON... LAUREL...MERIDIAN...BAY SPRINGS...HEIDELBERG...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...QUITMAN...STONEWALL...SHUBUTA... NEWTON...UNION...DECATUR...CONEHATTA...WEST POINT...COLUMBUS... STARKVILLE...MACON...BROOKSVILLE...ACKERMAN... WEIR AND LOUISVILLE. CRAVEN
Special weather statement, May 20, 5:33 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 533 PM CDT FRI MAY 20 2005 ARZ074>075-LAZ007>009-015>016-023>026- -MSZ019-025-027>028-034>037-040>044-047>050-053>056-059>065-072>074-210600- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- ATTALA MS-CARROLL MS-CLAIBORNE MS-COPIAH MS- COVINGTON MS-FORREST MS-FRANKLIN MS-HINDS MS-HOLMES MS- HUMPHREYS MS-ISSAQUENA MS-JEFFERSON MS- JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS-LEAKE MS- LEFLORE MS-LINCOLN MS-MADISON MS-MARION MS- MONTGOMERY MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS- SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 31 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN NORTH CENTRAL MISSISSIPPI CARROLL LEFLORE MONTGOMERY IN NORTHWEST MISSISSIPPI SUNFLOWER WASHINGTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... HATTIESBURG...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...GREENWOOD...TALLULAH...BROOKHAVEN...WINNSBORO... ROLLING FORK...ANGUILLA...NATCHEZ...MAGEE...MENDENHALL... KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...MORTON... RAYVILLE...DELHI...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS... HAZLEHURST...WESSON...YAZOO CITY...JACKSON...PORT GIBSON... VICKSBURG...MAYERSVILLE...LAKE PROVIDENCE...PRENTISS... BASSFIELD...DERMOTT...LAKE VILLAGE...EUDORA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...WINONA...COLUMBIA...INDIANOLA... RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...BELZONI... ISOLA...BASTROP...WEST HATTIESBURG...LUMBERTON...PURVIS... MONTICELLO...NEW HEBRON...GREENVILLE...FAYETTE...COLLINS... MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...CARTHAGE...OAK GROVE... EPPS...VIDALIA...FERRIDAY...WEST FERRIDAY...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH AND WATERPROOF. MSZ029>033-038>039-045>046-051>052-057>058-066-210400- CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-JONES MS- KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS- NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS- WINSTON MS- SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL MISSISSIPPI CHOCTAW IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTHEAST MISSISSIPPI JONES THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS... STARKVILLE...LAUREL...BAY SPRINGS...HEIDELBERG...MACON... BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION... DECATUR...CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA... PEARL RIVER...ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON... MERIDIAN AND LOUISVILLE.
Local storm report, May 20, 6:26 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 10 N PHILADELPHIA 32.92N 89.11W
05/20/2005 0.75 INCH NESHOBA MS EMERGENCY MNGR
EOC REPORTED THREE QUARTER INCH HAIL IN STALLO ON THE
WINSTON/NESHOBA COUNTY LINES.
0620 PM HAIL SALLIS 33.02N 89.76W
05/20/2005 0.88 INCH ATTALA MS EMERGENCY MNGR
EOC REPORTED NICKEL-SIZED HAIL IN THE SALLIS COMMUNITY.
&&
WESTERLocal storm report, May 20, 6:38 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SALLIS 33.02N 89.76W
05/20/2005 ATTALA MS EMERGENCY MNGR
EOC REPORTED SEVERAL TREES UPROOTED AND 2 HOUSES DAMAGED
IN THE SALLIS COMMUNITY
0636 PM HAIL 7 SE PHILADELPHIA 32.70N 89.02W
05/20/2005 0.75 INCH NESHOBA MS EMERGENCY MNGR
EOC REPORTED THREE-QUARTER INCH HAIL 7 MILES SOUTHEAST OF
PHILADELPHIA
&&
WESTERSpecial weather statement, May 20, 7:32 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 732 PM CDT FRI MAY 20 2005 MSZ019-025-027>028-036>037-210145- ATTALA MS-CARROLL MS-HOLMES MS-LEFLORE MS- MONTGOMERY MS-SUNFLOWER MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 304 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 6 COUNTIES IN CENTRAL MISSISSIPPI ATTALA HOLMES IN NORTH CENTRAL MISSISSIPPI CARROLL LEFLORE MONTGOMERY IN NORTHWEST MISSISSIPPI SUNFLOWER THIS INCLUDES THE CITIES OF...GREENWOOD...KOSCIUSKO...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...WINONA...INDIANOLA... RULEVILLE...VAIDEN...NORTH CARROLLTON AND CARROLLTON. MSZ029>033-038>039-210145- CHOCTAW MS-CLAY MS-LOWNDES MS-NOXUBEE MS-OKTIBBEHA MS- WEBSTER MS-WINSTON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 302 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 7 COUNTIES IN CENTRAL MISSISSIPPI CHOCTAW IN EAST CENTRAL MISSISSIPPI NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS...MACON... BROOKSVILLE...STARKVILLE...ACKERMAN...WEIR...EUPORA...MABEN... MATHISTON AND LOUISVILLE. ARZ074>075-LAZ007>009-015>016-023>026- -MSZ034>035-040>044-047>050-053>056-059>065-072>074-210600- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- CLAIBORNE MS-COPIAH MS-COVINGTON MS-FORREST MS- FRANKLIN MS-HINDS MS-HUMPHREYS MS-ISSAQUENA MS- JEFFERSON MS-JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS- LEAKE MS-LINCOLN MS-MADISON MS-MARION MS-RANKIN MS- SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS-WARREN MS- WASHINGTON MS-YAZOO MS- SEVERE THUNDERSTORM WATCH NUMBER 304 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 25 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN NORTHWEST MISSISSIPPI WASHINGTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...TALLULAH... BROOKHAVEN...WINNSBORO...ROLLING FORK...ANGUILLA...NATCHEZ... MAGEE...MENDENHALL...PEARL...BRANDON...RICHLAND...FOREST... MORTON...RAYVILLE...DELHI...HATTIESBURG...TAYLORSVILLE... RALEIGH...CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY... JACKSON...PORT GIBSON...VICKSBURG...MAYERSVILLE... LAKE PROVIDENCE...PRENTISS...BASSFIELD...DERMOTT...LAKE VILLAGE... EUDORA...COLUMBIA...BELZONI...ISOLA...BASTROP... WEST HATTIESBURG...LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON... GREENVILLE...FAYETTE...COLLINS...MOUNT OLIVE...BUDE...ROXIE... MEADVILLE...CARTHAGE...OAK GROVE...EPPS...VIDALIA...FERRIDAY... WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH AND WATERPROOF. MSZ045>046-051>052-057>058-066-210400- CLARKE MS-JASPER MS-JONES MS-KEMPER MS-LAUDERDALE MS- NESHOBA MS-NEWTON MS- SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON IN SOUTHEAST MISSISSIPPI JONES THIS INCLUDES THE CITIES OF...LAUREL...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR... CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA... PEARL RIVER AND MERIDIAN.
Local storm report, May 20, 8:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 15 W MERIDIAN 32.38N 88.97W
05/20/2005 0.50 INCH NEWTON MS EMERGENCY MNGR
HAIL REPORTED ABOUT 15 MILES WEST OF MERIDIAN IN LOST
GAP.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 57 min |
| May 20, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 53 min |
| May 20, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 30 min |
| May 20, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 56 min |
| May 20, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 44 min |
| May 20, 8:59 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| May 20, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 53 min |
| May 20, 9:16 PM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 119 min |
| May 20, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
| May 20, 9:56 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar | 49 min |
| May 20, 10:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 28 min |
| May 20, 10:33 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 42 min |
| May 20, 10:50 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 25 min |
| May 20, 11:24 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.